Pennsylvania, 2021

Tornado and Damaging Winds in Pennsylvania, June 21, 2021

June 21, 2021 · NWS PBZ · 60 events in 13 counties and zones

A line of strong storms developed along a trailing cold front on the afternoon of June 21st. The environment had MLCAPE values near 2000 J/kg, effective shear near 35kts, and steep low-level lapse rates.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
60

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PBZ wrote it up.

A line of strong storms developed along a trailing cold front on the afternoon of June 21st. The environment had MLCAPE values near 2000 J/kg, effective shear near 35kts, and steep low-level lapse rates. A brief embedded tornado developed within the line and crossed into the Seven Fields, PA region. Model hodographs noted this threat prior to occurrence, indicating that storm motion towards the southeast would be ideal for ingesting streamwise vorticity.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jun 21, 11:53 AM EST, 1 hour 31 minutes earlier.

Area forecast discussion, Jun 21, 11:53 AM EST, 1 hour 31 minutes before
Area Forecast Discussion
National Weather Service Pittsburgh PA
1253 PM EDT Mon Jun 21 2021

.SYNOPSIS...
Thunderstorms, potentially strong to severe, are expected this
afternoon and early evening with a crossing cold front. Cooler and
dry conditions expected Tuesday followed by a warming trend through
the week.

&&

.NEAR TERM /THROUGH TONIGHT/...
Sfc low pressure across the Great Lakes will shift northeastward
into southern Ontario as a trailing cold front crosses the upper
Ohio Valley today. Convection ahead of the front is already underway
and with ML CAPE values in excess of 2000 J/kg, 35kts, effective
shear, and steep low level lapse rates, severe weather will be
possible with damaging winds the primary threat. Tornadoes will also
be possible with discreet storms as latest hodographs and expected
storm motion will be ideal for streamwise vorticity into storms.
Large hail isn't completely out of the question with discreet cells
ahead of the front but 50dbz cores would need to be at least 35kft or
so before that became a possibility. A Severe Thunderstorm Watch has
been issued for the entire forecast area and runs until 7PM this
evening.

Minor flooding is also possible given high PWATs, but quick storm
motion should prevent more widespread concerns.

Storms will end with FROPA this evening followed by post- frontal
showers overnight.

&&

.SHORT TERM /TUESDAY THROUGH TUESDAY NIGHT/...
Dry and seasonably cool conditions expected Tuesday in the wake of
the front with afternoon temperatures in the 60s for most of the
area, and lows dipping into the 40s Tuesday night.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
Building sfc high pressure will promote continued dry weather through
the work week under relatively low amplitude ern CONUS troughing.
High temperatures will rapidly moderate back into the 80s by
Thursday.

The next rain chance will come with the progged approach of a weekend
long wave trough.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
A shortwave trough and sfc cold front will approach and pass the
region through tonight and provide increased chances for showers and
thunderstorms. Timing for convection should peak during the aftn
just ahead of a prefrontal trough associated with a SW to W wind
wind shift, with any thunderstorms capable of producing erratic,
gusty wind and rapidly lower vsbys. Conditions will generally dry out
after the prefrontal trough passage, though iso/sct showers will
remain possible as the cold front passes shortly thereafter.

Showers will dissipate after cold fropa, but the lagging upper trough
may maintain light rain S/E of PIT into Tuesday morning. MVFR to
localized IFR cigs are likely overnight amid strong cold advection.
Diurnal heating/mixing of drier air with developing high pressure
will return most terminals to VFR by Tuesday aftn.

.Outlook...
VFR conditions are likely for much of the week under the influence of
high pressure.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
PA...None.
OH...None.
WV...None.

&&
Hazardous weather outlook, Jun 21, 11:37 AM EST, 1 hour 47 minutes before
Hazardous Weather Outlook
National Weather Service Pittsburgh PA
1237 PM EDT Mon Jun 21 2021

OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-029-
031-073>076-WVZ001>004-012-021-509>514-221645-
Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH-
Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest-
Lawrence-Butler-Clarion-Jefferson PA-Beaver-Allegheny-Armstrong-
Indiana-Washington-Greene-Westmoreland-
Higher Elevations of Westmoreland-Fayette-
Higher Elevations of Fayette-Hancock-Brooke-Ohio-Marshall-Wetzel-
Marion-Monongalia-
Ridges of Eastern Monongalia and Northwestern Preston-Preston-
Eastern Preston-Western Tucker-Eastern Tucker-
1237 PM EDT Mon Jun 21 2021

...SEVERE THUNDERSTORM WATCH 299 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for east central Ohio, northwest
Pennsylvania, southwest Pennsylvania, western Pennsylvania,
northern West Virginia and the northern panhandle of West Virginia.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

In the hours before

Special weather statement, Jun 21, 12:09 PM EST, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
109 PM EDT Mon Jun 21 2021

OHZ039>041-048-211745-
Tuscarawas-Coshocton-Columbiana-Carroll-
109 PM EDT Mon Jun 21 2021

...A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING GUSTY WIND
WILL AFFECT COLUMBIANA...NORTHERN COSHOCTON...CARROLL AND TUSCARAWAS
COUNTIES...

At 108 PM EDT, radar indicated strong thunderstorms were located
along a broken line extending from Louisville to near Strasburg to
11 miles south of Killbuck. Movement was east at 45 mph.

Wind gusts up to 55 mph are possible with these storms.

Locations impacted include...
New Philadelphia...               Dover...
Salem...                          Coshocton...
Columbiana...                     Uhrichsville...
Carrollton...                     Newcomerstown...
Minerva...                        Lisbon...
Dennison...                       Strasburg...

This includes Interstate 77 in Ohio between mile markers 66 and 95.

LAT...LON 4046 8218 4044 8167 4063 8167 4067 8146
      4065 8124 4072 8124 4073 8109 4090 8108
      4090 8090 4093 8089 4093 8082 4090 8082
      4090 8060 4064 8083 4027 8159 4029 8219
TIME...MOT...LOC 1708Z 268DEG 44KT 4084 8125 4062 8158 4034 8205
Special weather statement, Jun 21, 12:24 PM EST, 1 hour before
Special Weather Statement
National Weather Service Pittsburgh PA
124 PM EDT Mon Jun 21 2021

WVZ021-509-211800-
Marion-Monongalia-
124 PM EDT Mon Jun 21 2021

...A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL AND GUSTY
WIND WILL AFFECT CENTRAL MONONGALIA AND CENTRAL MARION COUNTIES...

At 123 PM EDT, a strong thunderstorm was located over Mannington,
moving east at 35 mph.

Wind gusts up to 45 mph and small hail are possible with this storm.

Locations impacted include...
Fairmont...                       Mannington...
Pleasant Valley...                Winfield...
Barrackville...                   Monongah...
Fairview...                       Rivesville...
Grant Town...                     Farmington...
Worthington...                    Everettville...

This includes Interstate 79 in West Virginia between mile markers 133
and 143.

LAT...LON 3952 8046 3962 8037 3962 8003 3950 8002
      3943 8015
TIME...MOT...LOC 1723Z 279DEG 29KT 3955 8036
Special weather statement, Jun 21, 12:45 PM EST, 39 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
145 PM EDT Mon Jun 21 2021

OHZ039-040-048-049-057-058-211815-
Guernsey-Tuscarawas-Coshocton-Harrison-Muskingum-Carroll-
145 PM EDT Mon Jun 21 2021

...A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING GUSTY WIND
WILL AFFECT NORTHWESTERN HARRISON...NORTHWESTERN GUERNSEY...
COSHOCTON...NORTHERN MUSKINGUM...SOUTHWESTERN CARROLL AND TUSCARAWAS
COUNTIES...

At 145 PM EDT, radar indicated strong thunderstorms were located
along a broken line extending from near Dover to near West Lafayette
to near Dresden. Movement was east at 40 mph.

Wind gusts up to 55 mph are possible with these storms.

Locations impacted include...
Zanesville...                     New Philadelphia...
Dover...                          Coshocton...
Uhrichsville...                   Carrollton...
Newcomerstown...                  Dennison...
Strasburg...                      West Lafayette...
Sugarcreek...                     Dresden...

This includes Interstate 77 in Ohio between mile markers 57 and 93.

LAT...LON 4024 8218 4045 8191 4044 8167 4063 8167
      4065 8134 4059 8102 4032 8129 4012 8165
      4001 8202 4003 8219
TIME...MOT...LOC 1745Z 269DEG 35KT 4049 8151 4034 8172 4020 8204
Special weather statement, Jun 21, 12:51 PM EST, 33 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
151 PM EDT Mon Jun 21 2021

WVZ021-509>512-211815-
Eastern Preston-Ridges of Eastern Monongalia and Northwestern
Preston-Marion-Monongalia-Preston-
151 PM EDT Mon Jun 21 2021

...A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL AND GUSTY
WIND WILL AFFECT SOUTHEASTERN MONONGALIA...CENTRAL PRESTON AND
SOUTHEASTERN MARION COUNTIES...

At 151 PM EDT, a strong thunderstorm was located near Brookhaven, or
near Morgantown, moving east at 40 mph.

Wind gusts up to 55 mph and small hail are possible with this storm.

Locations impacted include...
Kingwood...                       Terra Alta...
Newburg...                        Brookhaven...
Reedsville...                     Masontown...
Albright...                       Tunnelton...
Valley Point...                   Hazelton...
Cranesville...                    Gladesville...

This includes the following highways...
  Interstate 68 in West Virginia between mile markers 1 and 4, and
  between mile markers 26 and 31.
  Interstate 79 in West Virginia between mile markers 141 and 150.

Frequent cloud to ground lightning is occurring with this storm. Seek
safe shelter inside a building or vehicle.

This storm may intensify, so monitor local radio or television
stations for additional information and possible warnings from the
National Weather Service.

Campers should consider seeking sturdy shelter until this storm
passes.

LAT...LON 3944 7989 3945 7994 3940 8003 3939 8009
      3959 8005 3968 7948 3941 7948 3938 7989
TIME...MOT...LOC 1751Z 260DEG 33KT 3956 7992

The radar

The Pittsburgh radar (KPBZ), 28 km away, was scanning. The volume nearest the first event began at 18:24 UTC.

Open the radar archive at this moment

Event by event

59 thunderstorm wind, 1 tornado. Local standard time, as filed.

Thunderstorm Wind, Beaver

When
June 21, 1:24 PM EST
Where
Beaver County, 0.52 mi W of Fairview
Measured
55 kt (63 mph) estimated gust
Reported by
Social Media
Coordinates
40.680, -80.480

Social media reports trees down and power outages.

Thunderstorm Wind, Venango

When
June 21, 1:32 PM EST
Where
Venango County, 2.07 mi E of Sunville
Measured
55 kt (63 mph) estimated gust
Reported by
State Official
Coordinates
41.550, -79.810

Reports of a couple trees down.

Thunderstorm Wind, Beaver

When
June 21, 1:46 PM EST
Where
Beaver County, 0.87 mi NE of Economy
Measured
55 kt (63 mph) estimated gust
Reported by
Social Media
Coordinates
40.640, -80.190

Social media reports of trees and large limbs down.

Thunderstorm Wind, Beaver

When
June 21, 1:50 PM EST
Where
Beaver County, 0.87 mi NE of Economy
Measured
55 kt (63 mph) estimated gust
Reported by
Social Media
Coordinates
40.640, -80.190

Social media reported several trees down.

Thunderstorm Wind, Allegheny

When
June 21, 1:51 PM EST
Where
Allegheny County, Warrendale
Measured
60 kt (69 mph) estimated gust
Reported by
Public
Coordinates
40.650, -80.080

Over 20 large trees snapped and uprooted.

Thunderstorm Wind, Allegheny

When
June 21, 1:51 PM EST
Where
Allegheny County, 0.87 mi NW of Warrendale
Measured
60 kt (69 mph) estimated gust
Reported by
NWS Employee
Coordinates
40.660, -80.090

NWS Employee reported large limbs down on Route 19 and near the Interchange of 79/76.

Thunderstorm Wind, Allegheny

When
June 21, 1:52 PM EST
Where
Allegheny County, 3.18 mi NNW of Bayne
Measured
65 kt (75 mph) estimated gust
Reported by
Public
Coordinates
40.640, -80.150

Two 50 foot trees knocked down.

Tornado, Allegheny

When
June 21, 1:53 PM EST to 1:55 PM EST
Where
Allegheny County, 1.8 mi NNE of Warrendale to 1.75 mi ENE of Warrendale
Rating
EF0
Path length
1.3 mi
Path width
50 yd
Reported by
NWS Storm Survey
Coordinates
40.673, -80.064

An EF0 tornado touched down near the border of Allegheny and|Butler County on the afternoon of June 21st. The damage was to |mostly hardwood trees that started west of the intersection of |Freeport and Mt Pleasant roads. The hardest hit area was near a |playground by the entrance to the Emerald Fields housing |development. This is where six trees were uprooted. Sporadic down |large branches were noted as the tornado tracked southeast toward |Dean Road. There was a large tree that was knocked down as Mt. |Pleasant road turns into Dean Road, but it was rotted. Other |damage in the region including the Pine Community Center was a |result of straight line wind.

Thunderstorm Wind, Butler

When
June 21, 1:54 PM EST
Where
Butler County, 1.26 mi ESE of Fernway
Measured
65 kt (75 mph) estimated gust
Reported by
Social Media
Coordinates
40.690, -80.060

Report of numerous trees down around Seven Fields.

Thunderstorm Wind, Forest

When
June 21, 1:57 PM EST
Where
Forest County, 1.03 mi E of Tionesta
Measured
55 kt (63 mph) estimated gust
Reported by
Public
Coordinates
41.500, -79.450

A few trees knocked down.

Thunderstorm Wind, Beaver

When
June 21, 1:58 PM EST
Where
Beaver County, 1.38 mi S of Lovi
Measured
65 kt (75 mph) estimated gust
Reported by
NWS Storm Survey
Coordinates
40.660, -80.150

NWS Survey Team noted several small trees snapped on the top and at least 3 large trees branches down.

Thunderstorm Wind, Butler

When
June 21, 1:58 PM EST
Where
Butler County, 1.25 mi ESE of Mayoma
Measured
65 kt (75 mph) estimated gust
Reported by
Public
Coordinates
40.720, -80.010

Tree limbs down and shingles blown off a roof.

Thunderstorm Wind, Allegheny

When
June 21, 2:01 PM EST
Where
Allegheny County, 2.1 mi W of Warrendale
Measured
60 kt (69 mph) estimated gust
Reported by
NWS Storm Survey
Coordinates
40.650, -80.120

Several large branches snapped off at least 4 trees.

Thunderstorm Wind, Allegheny

When
June 21, 2:01 PM EST
Where
Allegheny County, 1.38 mi N of Bakerstown Station
Measured
60 kt (69 mph) estimated gust
Reported by
Social Media
Coordinates
40.670, -79.970

Social media report of tree down on wires.

Thunderstorm Wind, Allegheny

When
June 21, 2:05 PM EST
Where
Allegheny County, 0.69 mi S of Sewickley
Measured
55 kt (63 mph) estimated gust
Reported by
State Official
Coordinates
40.540, -80.180

Tree and wires down.

Thunderstorm Wind, Allegheny

When
June 21, 2:05 PM EST
Where
Allegheny County, 2.1 mi E of Ingomar
Measured
55 kt (63 mph) estimated gust
Reported by
State Official
Coordinates
40.580, -80.030

Trees down on Highland Road.

Thunderstorm Wind, Washington

When
June 21, 2:05 PM EST
Where
Washington County, 0.53 mi E of Gabby Hgts
Measured
55 kt (63 mph) estimated gust
Reported by
State Official
Coordinates
40.150, -80.260

Tree and wires down.

Thunderstorm Wind, Allegheny

When
June 21, 2:10 PM EST
Where
Allegheny County, 1.38 mi N of Wexford
Measured
60 kt (69 mph) estimated gust
Reported by
NWS Employee
Coordinates
40.650, -80.050

Trees down across Warrendale-Bane Road.

Thunderstorm Wind, Allegheny

When
June 21, 2:20 PM EST
Where
Allegheny County, 0.87 mi NE of Parkview
Measured
55 kt (63 mph) estimated gust
Reported by
State Official
Coordinates
40.530, -79.890

Trees were reported down.

Thunderstorm Wind, Westmoreland

When
June 21, 2:20 PM EST
Where
Westmoreland County, 0.52 mi E of Arnold
Measured
60 kt (69 mph) estimated gust
Reported by
State Official
Coordinates
40.580, -79.760

Tree fell on a house.

Thunderstorm Wind, Westmoreland

When
June 21, 2:25 PM EST
Where
Westmoreland County, 1.48 mi SSE of Edgecliff
Measured
55 kt (63 mph) estimated gust
Reported by
State Official
Coordinates
40.580, -79.710

Numerous trees down.

Thunderstorm Wind, Westmoreland

When
June 21, 2:30 PM EST
Where
Westmoreland County, 1.26 mi ENE of Braeburn
Measured
61 kt (70 mph) estimated gust
Reported by
County Official
Coordinates
40.630, -79.700

At least twenty trees down on the Tredway Riverfront Trail in Allegheny township.

Thunderstorm Wind, Westmoreland

When
June 21, 2:35 PM EST
Where
Westmoreland County, East Vandergrift
Measured
55 kt (63 mph) estimated gust
Reported by
State Official
Coordinates
40.600, -79.570

Numerous trees down.

Thunderstorm Wind, Armstrong

When
June 21, 2:38 PM EST
Where
Armstrong County, 0.87 mi NE of Spring Church
Measured
55 kt (63 mph) estimated gust
Reported by
Social Media
Coordinates
40.610, -79.470

Social media video of trees falling down.

Thunderstorm Wind, Armstrong

When
June 21, 2:39 PM EST
Where
Armstrong County, 0.87 mi NW of Spring Church
Measured
55 kt (63 mph) estimated gust
Reported by
Social Media
Coordinates
40.610, -79.490

Social media reports trees down.

Thunderstorm Wind, Allegheny

When
June 21, 2:40 PM EST
Where
Allegheny County, 0.69 mi N of Option
Measured
55 kt (63 mph) estimated gust
Reported by
Social Media
Coordinates
40.440, -79.980

Social media reported large tree blocking the Blvd of the Allies.

Thunderstorm Wind, Allegheny

When
June 21, 2:45 PM EST
Where
Allegheny County, 0.87 mi SE of Cherry City
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
40.470, -79.960

Public reported large tree limbs down.

Thunderstorm Wind, Allegheny

When
June 21, 2:46 PM EST
Where
Allegheny County, 0.87 mi SE of Cherry City
Measured
55 kt (63 mph) estimated gust
Reported by
Public
Coordinates
40.470, -79.960

Public reported large tree down on 46th Street.

Thunderstorm Wind, Allegheny

When
June 21, 2:54 PM EST
Where
Allegheny County, 0.53 mi E of Bridgeville
Measured
55 kt (63 mph) estimated gust
Reported by
State Official
Coordinates
40.370, -80.120

Trees and wires down on Thoms Run Road at Pinch Road. Thoms Run Road closed.

Thunderstorm Wind, Indiana

When
June 21, 2:55 PM EST
Where
Indiana County, 2.14 mi NNW of Grafton
Measured
55 kt (63 mph) estimated gust
Reported by
State Official
Coordinates
40.510, -79.230

Trees down on Black Lick Road.

Thunderstorm Wind, Indiana

When
June 21, 2:58 PM EST
Where
Indiana County, 1.26 mi ENE of Jacksonville
Measured
55 kt (63 mph) estimated gust
Reported by
State Official
Coordinates
40.540, -79.260

Trees reported down on Hunter School Road.

Thunderstorm Wind, Washington

When
June 21, 2:59 PM EST
Where
Washington County, 0.69 mi S of Washington
Measured
60 kt (69 mph) estimated gust
Reported by
State Official
Coordinates
40.170, -80.250

Widespread tree damage across the county.

Thunderstorm Wind, Indiana

When
June 21, 3:00 PM EST
Where
Indiana County, 0.87 mi SW of Homer City
Measured
55 kt (63 mph) estimated gust
Reported by
State Official
Coordinates
40.540, -79.160

Trees down on home in Center Twp.

Thunderstorm Wind, Jefferson

When
June 21, 3:00 PM EST
Where
Jefferson County, 0.69 mi S of Pine Creek
Measured
55 kt (63 mph) estimated gust
Reported by
911 Call Center
Coordinates
41.160, -79.070

Tree reported down on Water Plant Rd.

Thunderstorm Wind, Clarion

When
June 21, 3:01 PM EST
Where
Clarion County, Limestone
Measured
55 kt (63 mph) estimated gust
Reported by
State Official
Coordinates
41.130, -79.330

Trees down.

Thunderstorm Wind, Allegheny

When
June 21, 3:04 PM EST
Where
Allegheny County, 0.69 mi S of White Oak
Measured
55 kt (63 mph) estimated gust
Reported by
State Official
Coordinates
40.340, -79.800

Siding blown off a home.

Thunderstorm Wind, Westmoreland

When
June 21, 3:07 PM EST
Where
Westmoreland County, 0.69 mi S of Penns Woods
Measured
55 kt (63 mph) estimated gust
Reported by
State Official
Coordinates
40.320, -79.750

Trees down at intersection of Wainwright and Roth Dr.

Thunderstorm Wind, Westmoreland

When
June 21, 3:07 PM EST
Where
Westmoreland County, 0.53 mi W of Hahntown
Measured
55 kt (63 mph) estimated gust
Reported by
Trained Spotter
Coordinates
40.330, -79.730

Large tree blown down at corner of Maus and Robbins Station.

Thunderstorm Wind, Jefferson

When
June 21, 3:10 PM EST
Where
Jefferson County, 1.38 mi N of Roseville
Measured
55 kt (63 mph) estimated gust
Reported by
State Official
Coordinates
41.200, -79.150

Trees down on Roseville Sigel Road.

Thunderstorm Wind, Westmoreland

When
June 21, 3:10 PM EST
Where
Westmoreland County, 0.69 mi S of Delmont
Measured
60 kt (69 mph) estimated gust
Reported by
State Official
Coordinates
40.410, -79.570

Widespread trees down across the county.

Thunderstorm Wind, Westmoreland

When
June 21, 3:12 PM EST
Where
Westmoreland County, 0.87 mi SE of Straw Pump
Measured
55 kt (63 mph) estimated gust
Reported by
Public
Coordinates
40.310, -79.640

Public reported a tree down.

Thunderstorm Wind, Allegheny

When
June 21, 3:21 PM EST
Where
Allegheny County, 0.87 mi NE of Boston
Measured
60 kt (69 mph) estimated gust
Reported by
Public
Coordinates
40.330, -79.790

Public reports siding blown off home on State Street.

Thunderstorm Wind, Westmoreland

When
June 21, 3:22 PM EST
Where
Westmoreland County, 0.87 mi NE of Greensburg
Measured
55 kt (63 mph) estimated gust
Reported by
Trained Spotter
Coordinates
40.310, -79.540

Trained spotter reported large tree limbs down in Greensburg.

Thunderstorm Wind, Westmoreland

When
June 21, 3:25 PM EST
Where
Westmoreland County, 0.69 mi S of Youndwood
Measured
55 kt (63 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
40.240, -79.580

Fire Dept reported large tree down on wires on Depot Street.

Thunderstorm Wind, Indiana

When
June 21, 3:25 PM EST
Where
Indiana County, 1.38 mi S of Chevy Chase Hgts
Measured
55 kt (63 mph) estimated gust
Reported by
Emergency Manager
Coordinates
40.610, -79.150

Trees reported down.

Thunderstorm Wind, Washington

When
June 21, 3:28 PM EST
Where
Washington County, 0.69 mi N of Marianna
Measured
55 kt (63 mph) estimated gust
Reported by
State Official
Coordinates
40.040, -80.080

Trees down on power lines.

Thunderstorm Wind, Indiana

When
June 21, 3:31 PM EST
Where
Indiana County, 0.53 mi W of Palmerton
Measured
55 kt (63 mph) estimated gust
Reported by
State Official
Coordinates
40.470, -79.190

Trees reported down.

Thunderstorm Wind, Indiana

When
June 21, 3:38 PM EST
Where
Indiana County, 1.26 mi ENE of Jacksonville
Measured
55 kt (63 mph) estimated gust
Reported by
State Official
Coordinates
40.540, -79.260

Trees down on Hunter School Road.

Thunderstorm Wind, Greene

When
June 21, 3:39 PM EST
Where
Greene County, 2.53 mi WSW of Simpson Store
Measured
55 kt (63 mph) estimated gust
Reported by
State Official
Coordinates
39.960, -80.440

Trees down on Walker Hill Road.

Thunderstorm Wind, Greene

When
June 21, 3:39 PM EST
Where
Greene County, 0.69 mi N of Bristoria
Measured
55 kt (63 mph) estimated gust
Reported by
State Official
Coordinates
39.880, -80.420

Power lines down along Bristoria Road.

Thunderstorm Wind, Westmoreland

When
June 21, 3:40 PM EST
Where
Westmoreland County, 1.06 mi W of Mendon
Measured
55 kt (63 mph) estimated gust
Reported by
State Official
Coordinates
40.180, -79.700

Numerous trees down across southern Huntingdon Twp.

Thunderstorm Wind, Westmoreland

When
June 21, 3:40 PM EST
Where
Westmoreland County, 0.69 mi S of Calumet
Measured
55 kt (63 mph) estimated gust
Reported by
State Official
Coordinates
40.190, -79.480

Multiple reports of tree damage across Mt. Pleasant Twp.

Thunderstorm Wind, Westmoreland

When
June 21, 3:48 PM EST
Where
Westmoreland County, 0.69 mi S of Arnola
Measured
55 kt (63 mph) estimated gust
Reported by
State Official
Coordinates
40.570, -79.750

Numerous trees down.

Thunderstorm Wind, Indiana

When
June 21, 3:50 PM EST
Where
Indiana County, 0.69 mi N of Brush Vly
Measured
55 kt (63 mph) estimated gust
Reported by
State Official
Coordinates
40.540, -79.070

Power lines and trees down in Bruwh Valley, Armaugh, and Homer City.

Thunderstorm Wind, Fayette

When
June 21, 3:52 PM EST
Where
Fayette County, 1.26 mi ESE of Whitsett
Measured
50 kt (58 mph) estimated gust
Reported by
State Official
Coordinates
40.090, -79.750

Tree reported down.

Thunderstorm Wind, Fayette

When
June 21, 3:57 PM EST
Where
Fayette County, 0.53 mi E of Brownsville
Measured
50 kt (58 mph) estimated gust
Reported by
State Official
Coordinates
40.020, -79.890

Tree reported down.

Thunderstorm Wind, Greene

When
June 21, 4:03 PM EST
Where
Greene County, Aleppo
Measured
55 kt (63 mph) estimated gust
Reported by
State Official
Coordinates
39.820, -80.450

Multiple trees reported down across the county.

Thunderstorm Wind, Fayette

When
June 21, 4:08 PM EST
Where
Fayette County, 0.53 mi E of Masontown
Measured
50 kt (58 mph) estimated gust
Reported by
State Official
Coordinates
39.850, -79.910

Tree reported down.

Thunderstorm Wind, Greene

When
June 21, 4:15 PM EST
Where
Greene County, 0.53 mi E of Jefferson
Measured
55 kt (63 mph) estimated gust
Reported by
State Official
Coordinates
39.930, -80.060

Trees and power lines down across Jefferson Twp.

Thunderstorm Wind, Indiana

When
June 21, 6:25 PM EST
Where
Indiana County, 1.26 mi WNW of Jacksonville
Measured
55 kt (63 mph) estimated gust
Reported by
Emergency Manager
Coordinates
40.540, -79.300

Trees reported down in Center Twp.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2021Every state in 2021This day in weather historyThe tornado archive for Pennsylvania, 2021Warnings in Pennsylvania, June 2021

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 961088, 961089, 961090, 961091, 961092, 961093, 961094, 966482, 961096, 961097, 961098, 961100, 961101, 961102, 961104, 961106, 961107, 961108, 961109, 961110, 961111, 961156, 961112, 961113, 961127, 961114, 961116, 961122, 961148, 961118, 961126, 961128, 961117, 961130, 961129, 961115, 961120, 961154, 961131, 961133, and more.